MAUDE Adverse Event Report: SYNTHES GMBH THREADED HOLDING SLEEVE FOR POLYAXIAL SCREWS; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH THREADED HOLDING SLEEVE FOR POLYAXIAL SCREWS; MISC ORTHO SURGICAL INSTR
Catalog Number 03.614.017
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the surgeon was not able to connect the screwdriver to a screw.Also, ratchet movement on the ratchet handle became awkward.The surgery completed with 30-minutes delay.The patient outcome was unknown.Concomitant device reported: unknown screw (part # unknown; lot # unknown; quantity: 1).This complaint involves three (3) devices.This report is for (1)threaded holding sleeve for polyaxial screws.This report is 2 of 2 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.614.017, lot: t149639, manufacturing site: tuttlingen, release to warehouse date: march 14, 2017.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that hold-sl have slight scratches on the devices and no other issues were identified.The dimensional inspection was not performed for hold-sl due to alleged complaint condition.The functional test was performed with the received mating device hexagonal screwdriver shaft cross pinned the device was able to assemble and functioning as intended.The observed unable to assemble condition of the components is not consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for hold-sl.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawing reflecting the current and manufacture revision was reviewed: spring loaded threaded driver sleeve device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
THREADED HOLDING SLEEVE FOR POLYAXIAL SCREWS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11867181
Report Number8030965-2021-04156
Device Sequence Number17074953
Product Code LXH
UDI-Device Identifier07611819968417
UDI-Public07611819968417
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.017
Device Lot NumberT149639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer09/08/2021
09/08/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date09/08/2021
09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE W/RATCHET WRENCH F/QC SM; HEXAGONAL SCREWDRIVER SHAFT CROSS PINNED; UNK - SCREWS